My mom is 84. Recently her liver enzymes went through the roof (one of the enyzmes was 6,600). Within a week both enzymes returned to normal.
Her doctor thinks an antibiotic given by mouth caused the problem. Enzymes went up on her second day of taking Ceftin and Zithromax.
An ultrasound done a week after the onset of the elevated enzymes, on March 19, to investigate a cause for kidney failure subsequent to the liver problem, showed the following:
"The liver is mostly homogeneous in echotexture. There are multiple solid nodules in the liver. The largest measures 2.3 cm in the right lobe. There is no biliary duct dilatation. Impression: Multiple solid nodules in the liver suspicious for metastatic disease."
There has been no followup since the ultrasound. The thinking was to let her recover from a month in the hospital, but the vibe really seems to be, "she's old and has many medical problems, leave her be, do you want to know?, what would you do about the cancer anyway? etc."
I may be grasping and in denial here, but do granulomas ever follow drug-induced hepatitis and could they be mistaken for these solid nodules?
She has an appointment soon with her doctor. I may ask about repeating the ultrasound to see if the nodules are gone. I did read that granulomas will resolve after the offending medication is stopped. Would they resolve this quickly?
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.